Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

What causes pins and needles sensation after getting hot?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3546 Questions
I have severe pins & needles sensation after getting hot. What is causing this sensation.
Posted Sat, 15 Feb 2014 in General Health
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer: Niaspan the cause to getting hot&severe pins... Detailed Answer: Hi, You are reporting to be taking Niaspan to lower high cholesterol. The use of Niaspan (niacin generic) in high doses is associated with getting hot and severe pins and needles sensations as you are feeling now. I strongly suggest to stop using Niaspan and discuss with your physician about these side effects and to get another natural option to improve your lipid panel. Please bare in mind that lifestyle and diet changes are also important in lowering cholesterol numbers. All the best! Dr.Alba
Above answer was peer-reviewed by
Follow-up: What causes pins and needles sensation after getting hot? 52 minutes later
I know Niaspan can cause this but I have been taken for over three years with no symptoms.
Answered by Dr. Albana Sejdini 13 minutes later
Brief Answer: Further tests are needed for evaluation.... Detailed Answer: Hi again, Thank you for following up. You are saying not to have symptoms, but at the same time, you are mentioning this severe pins & needles sensation after getting hot. Again, it could be related to feeling hot or impaired nerves function (damages). Nerve damages can happen after long time use of high dose of niacin too. If I was your caring doctor would advise to stop taking it and also suggest to: - do some neurological exams (to exclude nerve damages) - do some cardiac tests (EKG, cardiac echo, holter monitoring) to exclude cardiac issues. Regular monitoring of blood pressure and blood glucose is also recommended. Thank you! Dr.Alba
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor